Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Concerned about excessive alcohol consumption. What to do?

My husband drinks 1400 cl of whisky ( with coke) a month + beers. He drinks this at home! When he goes out with friends he drinks more, but as I'm not there I don't know how much. However, he never comes home drunk but he's always drunk enough to be 'merry', and his personality changes very slightly but in my opinion not in a positive way. He thinks his consumption is controlled and correct. I'm worried, should I be?
Asked On : Tue, 16 Apr 2013
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
hello friend, it is disappointing to hear that you her husband is not open to change. Remember you cannot change him, but potentially within intervention with you and your family and the other people that are important to him and describing how much that his behavior is affecting your life and your concern for him, he may be open to addressing this problem. Keep in mind that depression is present and over 90% of alcohol abuse in people and clearly your husband by her description is an alcoholic. Best of luck with this difficult situation.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Yes you should be worried. Alcohol in any amount is harmful to body. In chronic use it may lead to fatty liver then hepatitis and ultimately cirrhosis and hepatocellular carcinoma. It may cause bleeding from food pipe. In mental domains it impairs ability to judge, it may cause clouding of consciousness, increased reaction time, inability to focus and concentrate. Apart from that it increases the criminal behavior and also will cause huge loss of money. I would advise you to talk with him and try to motivate him to quit. A lot of drugs like Alprazolam, Lorazepam etc are given in acute phase of withdrawal. In maintenance phase medicines like Acamprosate can be used as anti craving drug. So please visit a good Psychiatrist.

Dr. Seikhoo Bishnoi,MD
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor